MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT
Model Number 788600
Medical Device Problem Codes Biocompatibility (2886); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the user experienced edema, ureteral reflux, pain/discomfort, hydronephrosis, infection, urinary symptoms.Stone formation, stent dislodgement, migration, occlusion, stent encrustation while using the ureteral stent.It was unknown what medical intervention was provided for edema, infection and urinary symptoms.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.The device was used for treatment purposes, however, it is unknown if the device had met relevant specifications or contributed to the reported event.A potential root cause for this event could be, "material selection".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "potential complications associated with retrograde/antegrade positioning of indwelling ureteral stents include the following: ¿ edema ¿ stone formation ¿ peritonitis ¿ extravasation ¿ ureteral reflux ¿ stent dislodgement, fragmentation, migration, occlusion ¿ fistula formation ¿ loss of renal function ¿ hemorrhage ¿ pain/discomfort ¿ stent encrustation ¿ hydronephrosis ¿ perforation of kidney, renal pelvis, ureter and/or bladder ¿ ureteral erosion ¿ infection ¿ urinary symptoms" "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." "determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort." correction: f.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the user experienced edema, ureteral reflux ,pain/discomfort, hydronephrosis, infection, urinary symptoms, stone formation, stent dislodgement, migration, occlusion, stent encrustation while using the ureteral stent.Medical intervention was unknown.

Brand Name
BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12862758
Report Number1018233-2021-07509
Device Sequence Number4352763
Product Code FAD
UDI-Device Identifier00801741015717
UDI-Public(01)00801741015717
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number788600
Device Catalogue Number788600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown